MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-08-37-135
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 08/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a visi pro balloon expandable stent system with a 6fr sheath during treatment of a 30mm calcified lesion in the patient¿s mid common iliac artery of diameter 8mm.Moderate tortuosity and calcification are reported.Lesion exhibited 80% stenosis.Ifu was followed.Device prepped without issue.Resistance was encountered during advancement of the stent system.It is reported that stent dislodgement occurred during removal following failed delivery.The sheath was upsized, and a snare was used to remove the dislodged stent.Patient to be scheduled for an endarterectomy and iliac stent will be placed at that time.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a non-medtronic 0.035 guidewire was used.Severe difficulty was experienced during advancement.While in the process of advancing the device to the target area, the stent became caught on calcium which stripped the stent off the balloon while crossing the aortic arch prior to reaching the target lesion.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8905296
Report Number2183870-2019-00405
Device Sequence Number19470079
Product Code NIO
UDI-Device Identifier00821684036518
UDI-Public00821684036518
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2021
Device Catalogue NumberPXB35-08-37-135
Device Lot NumberA687728
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer08/21/2019
10/31/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date08/22/2019
11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight81